Alert archive / Maine / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Apr 30, 2008, 3:22 PM EDT for Aroostook County, Maine. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2008, 3:22 PM EDT (19:22 UTC)
- Expired
- Apr 30, 2008, 9:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 87 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 301929 FFWCAR MEC003-010115- /O.NEW.KCAR.FF.W.0001.080430T1922Z-080501T0115Z/ /00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 322 PM EDT WED APR 30 2008 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR A DAM FAILURE IN... EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... * UNTIL 915 PM EDT * AT 322 PM EDT...THE MILL POND DAM IS IN DANGER OF FAILING CAUSING FLASH FLOODING DOWNSTREAM ON THE SALMON BROOK. * AFFECTED LOCATIONS INCLUDE WASHBURN AND WADE. THE MILL POND DAM ON THE SALMON BROOK UPSTREAM FROM THE AROOSTOOK RIVER IS BREAKING DOWN. THE UPPER END OF THE DAM IS GIVING WAY WITH WATER FLOODING WOODED AREAS. 12 FEET OF WATER SITS BEHIND THE LOWER END OF THE DAM AND IF THE LOWER END BREACHES...A 6 TO 7 FOOT OF WATER WILL MOVE DOWNSTREAM AFFECTING HOMES. BE PREPARED FOR FLOODING. TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL 1-877-633-6772...OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4689 6815 4675 6793 4665 6805 4679 6828 $$ HEWITT
2 follow-up statements
000 WGUS71 KCAR 302240 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 640 PM EDT WED APR 30 2008 MEC003-010115- /O.CON.KCAR.FF.W.0001.000000T0000Z-080501T0115Z/ /00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 640 PM EDT WED APR 30 2008 ...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL 915 PM EDT FOR EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... AT 640 PM EDT... AFFECTED LOCATIONS INCLUDE WASHBURN AND WADE THE MILL POND DAM ON THE SALMON BROOK UPSTREAM FROM THE AROOSTOOK RIVER IS HOLDING ITS OWN AND CONTINUES TO BE MONITORED. THE UPPER END OF THE DAM IS GIVING WAY WITH WATER FLOODING WOODED AREAS. 12 FEET OF WATER IS LOCATED BEHIND THE LOWER END OF THE DAM AND IF THE LOWER END BREACHES...A 6 TO 7 FOOT WALL OF WATER WILL MOVE DOWNSTREAM AFFECTING HOMES. BE PREPARED FOR FLOODING. TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL 1-877-633-6772... OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4689 6815 4675 6793 4665 6805 4679 6828 $$ NORCROSS
000 WGUS71 KCAR 010124 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 924 PM EDT WED APR 30 2008 MEC003-010200- /O.EXP.KCAR.FF.W.0001.000000T0000Z-080501T0115Z/ /00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 924 PM EDT WED APR 30 2008 ...THE FLASH FLOOD WARNING FOR A DAM FAILURE EXPIRED AT 915 PM EDT FOR EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... THE MILL POND DAM ON THE SALMON BROOK UPSTREAM FROM THE AROOSTOOK RIVER CONTINUES TO HOLD ITS OWN AND CONTINUES TO BE MONITORED. THE UPPER END OF THE DAM HAS BEEN WEAKENED. 12 FEET OF WATER IS LOCATED BEHIND THE LOWER END OF THE DAM AND IF THE LOWER END BREACHES...A 6 TO 7 FOOT WALL OF WATER COULD MOVE DOWNSTREAM AFFECTING HOMES. THE SITUATION HAS BEEN STABILIZING THROUGH THE EVENING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...DUE TO THE WEAKENING OF THE DAM AND THE CONTINUED ELEVATED STREAM LEVELS A FLASH FLOOD WATCH WILL BE IN EFFECT OVERNIGHT THROUGH THURSDAY MORNING FOR THE AREA DOWNSTREAM FROM THE DAM INCLUDING THE TOWNS OF WASHBURN AND WADE. PEOPLE BELOW THE DAM SHOULD REMAIN ALERT OVERNIGHT AND BE PREPARED TO TAKE IMMEDIATE ACTIONS IF THE DAM WERE TO BREAK. PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS. TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL 1-877-633-6772... OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4689 6815 4675 6793 4665 6805 4679 6828 $$ NORCROSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:09 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 30, 3:09 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
309 PM EDT WED APR 30 2008
.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT
AND THURSDAY. HIGH PRESSURE WILL REMAIN OVER MOST OF THE AREA
FRIDAY EXCEPT FOR AROOSTOOK COUNTY WHERE WEAK TROUGHING MAY PRODUCE
CLOUDS AND SCATTERED SHOWERS. HIGH PRESSURE WILL THEN BUILD ACROSS
THE ENTIRE STATE FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
SIGNIFICANT HYDRO ISSUES ACROSS THE CWA ATTM...SPCLY CENTRAL W
AND N... THESE ADDRESSED IN MORE DETAIL BLO.
SYSTEM WHICH BROUGHT ANYWHERE FROM 1-4 INCHES OF RAIN TO OUR FA
OVER THE PAST 24-36 HRS HAS MOVED N OF THE AREA. IN ITS WAKE IS A
CYCLONIC FLOW OF QUITE COOL BUT DRIER AIR WHICH HAS LED TO WDSPRD
SC CIGS ACROSS MUCH OF THE REGION. SAT PIX SHOW DOWNSLOPE AFFECTS
HAVE LED TO SOME DRYING AND DCRS IN THE CLD CVR ACROSS DOWNEAST
AREAS.. ALSO SEEING SOME EROSION OF THE CLDS ACROSS FAR WRN AREAS
AND TO AREAS IMMEDIATELY UPSTREAM OF THERE... GUIDANCE SUGGESTS
CLEARING ACROSS CENTRAL AND NRN AREAS LATER THIS AFTN BUT AM A
LITTLE CONCERNED BASED UPON SAT PIX TRENDS AND THICKNS OF THE CLD
CVR ACROSS THE AREA THAT THIS MAY BEE A BIT OPTIMISTIC... WILL SET
UP CLD GRIDS TO SHOW DCRS IN CLDS BY ERLY EVE ACROSS CENTRAL AREAS
AND LATER THIS EVE ACROSS THE N...
WEAK RDG OF HGH PRES SHOULD BUILD INTO THE AREA OVRNT TNGT AND
REMAIN THRU THU. XPCT THIS TO LEAD TO PARTLY TO MOSTLY SUNNY SKIES
ACROSS THE FA ON THU BUT STILL COOL TEMPS...
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE CENTERED EAST OF JAMES BAY WILL CONTINUE TO RIDGE
ACROSS THE REGION THURSDAY NIGHT AND EARLY FRIDAY. SOME DIFFERENCE IN
THE MODELS WITH WEAK TROUGHING OVER NEW BRUNSWICK FOR LATE FRIDAY
AND FRIDAY NIGHT. NAM KEEPS TROUGHING EAST OF THE BORDER BUT GFS
MOVES TROUGHING WESTWARD INTO EASTERN PORTIONS OF THE FORECAST
AREA. WILL COMPROMISE BETWEEN THE TWO MODELS AND INTRODUCE
SCATTERED SHOWERS INTO NORTHEAST SECTIONS FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. AT THIS TIME EXPECT ANY SHOWERS TO BE LIGHT WITH
QPF AMOUNTS AROUND A TENTH OF AN INCH. AS UPPER RIDGE JUST WEST OF
THE REGION CONTINUES TO STRENGTHEN AND BUILD SLOWLY
EASTWARD...WEAK TROUGHING WILL DISSIPATE LATE FRIDAY NIGHT. HIGH
PRESSURE THEN BUILDS OVER THE REGION SATURDAY WITH PLENTY OF
SUNSHINE FOR THE REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GMOS HAS COME IN LINE WITH ECMWF SOLUTION SO PRIMARILY USED THE
GMOS FOR THE LONG TERM. STRONG HIGH PRESSURE WILL CONTINUE TO
PROVIDE A SUNNY DAY ON SUNDAY. UPPER TROUGH TO THE WEST WILL
SLOWLY APPROACH THE REGION EARLY NEXT WEEK WITH INCREASE IN CLOUDS
AND SHOWERS BY MONDAY NIGHT CONTINUING THROUGH WEDNESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MNLY VFR CONDS XPCTD TO PERSIST AT ALL TAF SITES THRU THU...
EXPECT VFR CONDITIONS THURSDAY NIGHT THROUGH MONDAY EXCEPT FOR
MVFR CONDITIONS IN ANY SHOWERS ACROSS THE NORTHERN SITES FRIDAY
AFTERNOON INTO FRIDAY EVENING.
&&
.MARINE...
NEAR TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA THRU THE NEAR TERM...
SHORT TERM: QUIET CONDITIONS TO CONTINUE OVER THE WATERS THROUGH
THE SHORT TERM. USED A BLEND OF THE NAM AND GFS FOR WINDS AND
WNAWAVE FOR SEAS.
&&
.HYDROLOGY...
SEVERAL RIVERS ACROSS THE CWA CURRENTLY AT OR ABOVE FLOOD STAGE AT
TIME. FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS: ST JOHN AT
FORT KENT...ALLAGASH RIVER ABOVE ALLAGASH...BIG BLACK RIVER NEAR
DEPOT MOUNTAIN...FISH RIVER ABOVE FORT KENT...AROOSTOOK RIVER BELOW
MASARDIS...PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT...MATTAWAMKEAG
RIVER AT MATTAWAMKEAG...EAST BRANCH PENOBSCOT RIVER ABOVE
GRINDSTONE...PENOBSCOT RIVER AT WEST ENFIELD...PENOBSCOT RIVER AT
EDDINGTON...AND THE PISCATAQUIS RIVER AT MEDFORD.
PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR INFORMATION
REGARDING SPECIFIC CREST TIMES FOR THE ABOVE REFERENCED RIVERS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ001>006-010-011-
015-031.
MARINE...NONE.
&&
NEAR TERM...KHW
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...KHW
MARINE...KHW/FOSTER
HYDROLOGY...DUDA/HEWITTHazardous weather outlook, Apr 30, 4:08 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 408 AM EDT WED APR 30 2008 MEZ001>006-010-011-015-031-010815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 408 AM EDT WED APR 30 2008 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. MEZ016-017-029-030-032-010815- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 408 AM EDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-010815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 408 AM EDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FITZSIMMONS
In the hours before
Local storm report, Apr 30, 10:37 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1037 AM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD GLENBURN 44.91N 68.85W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
STATE ROUTE 221 IN GLENBURN FLOODED.
1000 PM FLOOD 2 N EAGLE LAKE 47.07N 68.59W
04/29/2008 AROOSTOOK ME PUBLIC
STATE ROUTE 11 FLOODED BETWEEN EAGLE LAKE AND WALLAGRASS.
1000 PM FLOOD 10 S MILLINOCKET 45.51N 68.71W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 11 NEAR THE PISCATAQUIS/PENOBSCOT TOWN LINE
HAS BEEN DAMAGED AND IS CLOSED.
1000 PM FLOOD BROWNVILLE 45.31N 69.03W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
STATE ROUTE 11...CHURCH STREET AND SCHOODIC LAKE ROAD IN
BROWNVILLE FLOODED.
1000 PM FLOOD MILO 45.25N 68.99W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
LAKEVIEW ROAD IN MILO FLOODED.
1000 PM FLOOD SEBEC 45.27N 69.12W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
SEBEC VILLAGE ROAD IN SEBEC FLOODED.
1000 PM FLOOD GUILFORD 45.17N 69.39W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
HUDSON AVENUE IN GUILFORD WASHED OUT.
1000 PM FLOOD CHARLESTON 45.08N 69.04W
04/29/2008 PENOBSCOT ME PUBLIC
STATE ROUTE 15 IN CHARLESTON WASHED OUT.
1000 PM FLOOD DEXTER 45.02N 69.29W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 7 FROM DEXTER TO DOVER-FOXCROFT FLOODED IN
SPOTS.
1000 PM FLOOD ABBOT 45.19N 69.45W
04/29/2008 PISCATAQUIS ME PUBLIC
BACK ABBOT ROAD IN ABBOT FLOODED.
1000 PM FLOOD HAMPDEN 44.74N 68.84W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
US ROUTE 1A IN HAMPDEN FLOODED.
1000 PM FLOOD CASTINE 44.39N 68.80W
04/29/2008 HANCOCK ME DEPT OF HIGHWAYS
STATE ROUTE 166 AT STATE ROUTE 199 IN CASTINE FLOODED.
1000 PM FLOOD 5 W CLAYTON LAKE 46.61N 69.63W
04/29/2008 AROOSTOOK ME PUBLIC
THE BLANCHET-MAIBEC ROAD NEAR ROUND POND FLOODED.
1000 PM FLOOD 4 E CLAYTON LAKE 46.61N 69.44W
04/29/2008 AROOSTOOK ME PUBLIC
THE REALTY ROAD AT UMSASKIS FLOODED.
0400 AM FLOOD PORTAGE 46.76N 68.48W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
CAMPS FLOODED AT PORTAGE LAKE.
0400 AM FLOOD ASHLAND 46.63N 68.41W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
GARFIELD ROAD WASHED OUT.
0413 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
THE PEARLEY BROOK ROAD WAS WASHED OUT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
CHURCH STREET FLOODED IN FORT KENT
0700 AM FLOOD ALLAGASH 47.08N 69.04W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0700 AM FLOOD SAINT FRANCIS 47.17N 68.89W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 FROM SAINT FRANCIS TO FORT KENT CLOSED.
0700 AM FLOOD DICKEY 47.11N 69.09W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0700 AM FLOOD MILLINOCKET 45.66N 68.71W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MILLINOCKET LAKE ROAD INTO IP3 WASHED OUT.
0700 AM FLOOD GRINDSTONE 45.74N 68.59W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
ROUTE 11 WASHED OUT.
0700 AM FLOOD HOWLAND 45.24N 68.66W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MANY ROADS WASHED OUT IN TOWN.
0835 AM FLOOD WASHBURN 46.79N 68.16W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
BROOKSIDE CIRCLE TRAILER PARK FLOODED WITH 2 FEET OF
WATER.
1000 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
MANDATORY EVACUATIONS ON MAIN STREET DUE TO FLOODING.
&&
JAHLocal storm report, Apr 30, 11:48 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1148 AM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 2 N VAN BUREN 47.19N 67.94W
04/30/2008 XXX XX EMERGENCY MNGR
MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
FLOODING.
&&
JAHLocal storm report, Apr 30, 1:01 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
101 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
RTE 11 AND RTE 1 IN FORT KENT CLOSED.
1100 AM FLOOD ISLAND FALLS 46.01N 68.27W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
OLD PATTEN ROAD CLOSED. RTE 2 WATER OVER ROAD STILL OPEN
AT THIS TIME.
1100 AM FLOOD WASHBURN 46.79N 68.16W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
WATCHING MILL POND DAM.
1100 AM FLOOD GREENFIELD 45.05N 68.48W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
MINOR FLOODING ON GREENBUSH RD...DOW RD.
1100 AM FLOOD WEST SEBOEIS 45.53N 68.88W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
ROAD WASHED OUT.
1100 AM FLOOD MACWAHOC 45.63N 68.26W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
BANCROFT RD FLOODING 7 FT FROM RD. RTE 157 OVR RD.
1100 AM FLOOD DOVER-FOXCROFT 45.18N 69.23W
04/30/2008 PISCATAQUIS ME LAW ENFORCEMENT
SOUTH ST. LOWER END OF LINCOLN ST. RTE 7. MINOR FLOODING
ROADS STILL OPEN.
1100 AM FLOOD LINCOLN 45.36N 68.51W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
NORTH CHESTER RD NEAR BUTTERFIELD RIDGE RD CLOSED.
1100 AM FLOOD EAST MILLINOCKET 45.63N 68.57W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
HATHOWAY RD CLOSED.
1100 AM FLOOD TOPSFIELD 45.42N 67.74W
04/30/2008 WASHINGTON ME DEPT OF HIGHWAYS
WATCHING RTE 6.
1100 AM FLOOD VAN BUREN 47.16N 67.94W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
BOAT DOCK UNDERWATER.
1130 AM FLOOD 2 N VAN BUREN 47.19N 67.94W
04/30/2008 XXX XX EMERGENCY MNGR
MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
FLOODING.
&&
RLNLocal storm report, Apr 30, 1:18 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
118 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD MILO 45.25N 68.99W
04/30/2008 PISCATAQUIS ME LAW ENFORCEMENT
MEDFORD RD APPROX 2 MILES OF RD COVERED BY UP TO 5 FT OF
WATER. PLEASANT ST 2-3 FT OF WATER COVERING A 200 FT
SECTION OF ROAD. LAKEVIEW ST 2-3 FT OF WATER COVERING 200
FT SECTION OF RD.
&&
RICHARDNLocal storm report, Apr 30, 1:43 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
143 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD MASARDIS 46.50N 68.36W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RTE 11 CLOSED FROM THE MILL IN MASARDIS TO KNOWLES
CORNER.
0115 PM FLOOD FRENCHVILLE 47.28N 68.38W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RTE 1 NEAR ROSE ROSETTE RESTAURANT HAS FLOODED. OPEN ONLY
TO MDOT AND EMERGENCY RESPONSE.
0115 PM FLOOD 4 NNW SMYRNA MILLS 46.18N 68.20W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RTE 212 BTWN SMYRNA MILLS AND KNOWLES CORNER CLOSED DUE
TO RD FAILURE.
0115 PM FLOOD PATTEN 46.00N 68.45W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
RTE 11 PATTEN TO KNOWLES CORNER CLOSED DUE TO ROAD
FAILURE.
0115 PM FLOOD STACYVILLE 45.86N 68.51W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
RTE 11 STACYVILLE TO MEDWAY UNDER WATER CLOSED.
0115 PM FLOOD MATTAWAMKEAG 45.51N 68.36W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
WATER OVR RD.
0115 PM FLOOD ISLAND FALLS 46.01N 68.27W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RD FLOODED BY D AND D PAVING.
0115 PM FLOOD MILO 45.25N 68.99W
04/30/2008 PISCATAQUIS ME LAW ENFORCEMENT
MEDFORD RD APPROX 2 MILES OF RD COVERED BY UP TO 5 FT OF
WATER. PLEASANT ST 2-3 FT OF WATER COVERING A 200 FT
SECTION OF ROAD. LAKEVIEW ST 2-3 FT OF WATER COVERING 200
FT SECTION OF RD.
&&
RICHARDNLocal storm report, Apr 30, 2:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
222 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD MEDWAY 45.61N 68.53W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
RTE 11 TO GRINDSTONE CLOSED. ROAD TO BAXTER STATE PARK
FROM MILLINOCKET CLOSED.
&&
RICHARDNThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:14 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Washington | 104 min |
| Apr 29, 11:09 PM EDT | River Flood Warning | CAR | Penobscot | 64 hr |
| Apr 29, 11:09 PM EDT | River Flood Warning | CAR | Penobscot | 3 days |
| Apr 29, 11:09 PM EDT | River Flood Warning | CAR | Aroostook | 19 hr |
| Apr 30, 6:00 AM EDT | Areal Flood Warning | CAR | Aroostook, Penobscot, Piscataquis | 10 hr |
| Apr 30, 12:03 PM EDT | River Flood Warning | CAR | Piscataquis | 17 hr |
| Apr 30, 3:49 PM EDT | Areal Flood Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 44 hr |
Nearby
Flash Flood Warnings in Maine, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.